Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS St. Louis, MO

April 15, 2013Calhoun County, Illinois; Lincoln County, Saint Charles County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2013, 11:29 PM CDT for Calhoun County, Illinois; Lincoln County, Saint Charles County, Warren County, Missouri. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2013, 11:29 PM CDT (04:29 UTC)
Expired
Apr 16, 2013, 12:15 AM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, IL, Lincoln County, MO, Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 11:37 PM CDTTSTM WND GST 40Wentzville, MO
Apr 15, 11:37 PM CDTHAIL 0.5Wentzville, MO
Apr 15, 11:49 PM CDTHAIL 0.75O'Fallon, MO
Apr 15, 11:52 PM CDTTSTM WND GST 47Harvester, MO
Apr 15, 11:54 PM CDTHAIL 0.25St. Peters, MOHAIL UP TO THREE EIGHTHS OF AN INCH
Apr 16, 12:02 AM CDTHAIL 0.252 N St. Charles, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 10:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
702 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KLSX 160429
SVRLSX
ILC013-MOC113-183-219-160515-
/O.NEW.KLSX.SV.W.0033.130416T0429Z-130416T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 PM CDT MON APR 15 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  NORTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1215 AM CDT

* AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  TRUESDALE...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TROY...WENTZVILLE...LAKE ST. LOUIS...DARDENNE PRAIRIE...O'FALLON...
  ST. PAUL...WELDON SPRING...COTTLEVILLE...ST. PETERS...ST.
  CHARLES...NEW MELLE...DEFIANCE...MOSCOW MILLS...WINFIELD...
  HARVESTER...HARDIN...FORISTELL...FLINT HILL...OLD MONROE AND FOLEY.

THIS WARNING INCLUDES CUIVRE RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3918 9062 3916 9061 3914 9062 3907 9058
      3905 9059 3903 9057 3899 9057 3896 9054
      3880 9048 3854 9093 3896 9116
TIME...MOT...LOC 0430Z 245DEG 48KT 3878 9099

HAIL...0.75IN
WIND...60MPH

$$

GLASS
3 follow-up statements
033 
WWUS53 KLSX 160443
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CDT MON APR 15 2013

MOC219-160452-
/O.CAN.KLSX.SV.W.0033.000000T0000Z-130416T0515Z/
WARREN MO-
1143 PM CDT MON APR 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3916 9061 3914 9062 3908 9058 3905 9059
      3903 9057 3901 9058 3896 9054 3880 9048
      3858 9086 3885 9096 3887 9096 3887 9097
      3901 9103 3918 9062
TIME...MOT...LOC 0442Z 245DEG 48KT 3885 9080

$$

ILC013-MOC113-183-160515-
/O.CON.KLSX.SV.W.0033.000000T0000Z-130416T0515Z/
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-
1143 PM CDT MON APR 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
CHARLES...SOUTHEASTERN LINCOLN AND CALHOUN COUNTIES UNTIL 1215 AM
CDT...

AT 1139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WENTZVILLE...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED. A STORM SPOTTER REPORTED 60 MPH WINDS WITH 
         THIS STORM IN WARRENTON. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
O'FALLON...ST. PAUL...WELDON SPRING...COTTLEVILLE...ST. PETERS...ST.
CHARLES...WINFIELD...HARVESTER...HARDIN...OLD MONROE...FOLEY...
BEECHVILLE...GOLDEN EAGLE...KAMPVILLE...BATCHTOWN...BRUSSELS...MEPPEN
AND DEER PLAIN.

THIS WARNING INCLUDES CUIVRE RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3916 9061 3914 9062 3908 9058 3905 9059
      3903 9057 3901 9058 3896 9054 3880 9048
      3858 9086 3885 9096 3887 9096 3887 9097
      3901 9103 3918 9062
TIME...MOT...LOC 0442Z 245DEG 48KT 3885 9080

HAIL...0.75IN
WIND...60MPH

$$

GLASS
158 
WWUS53 KLSX 160454
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 PM CDT MON APR 15 2013

ILC013-MOC113-183-160515-
/O.CON.KLSX.SV.W.0033.000000T0000Z-130416T0515Z/
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-
1154 PM CDT MON APR 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ST.
CHARLES...SOUTHEASTERN LINCOLN AND CALHOUN COUNTIES UNTIL 1215 AM
CDT...

AT 1148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. PAUL...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED. A STORM SPOTTER REPORTED PENNY SIZE HAIL 
         IN O'FALLON.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ST. CHARLES...HARDIN...GOLDEN EAGLE...KAMPVILLE...BATCHTOWN...
BRUSSELS...MEPPEN AND DEER PLAIN.

THIS WARNING INCLUDES CUIVRE RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3916 9061 3914 9062 3907 9058 3905 9059
      3903 9057 3901 9058 3896 9054 3880 9048
      3868 9069 3890 9082 3904 9095 3918 9062
TIME...MOT...LOC 0453Z 245DEG 48KT 3891 9063

HAIL...0.75IN
WIND...60MPH

$$

GLASS
568 
WWUS53 KLSX 160509
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 AM CDT TUE APR 16 2013

ILC013-MOC113-183-160519-
/O.EXP.KLSX.SV.W.0033.000000T0000Z-130416T0515Z/
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-
1209 AM CDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES...
SOUTHEASTERN LINCOLN AND CALHOUN COUNTIES WILL EXPIRE AT 1215 AM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3916 9061 3914 9062 3907 9058 3905 9059
      3903 9057 3901 9058 3896 9054 3880 9048
      3868 9069 3890 9082 3904 9095 3918 9062
TIME...MOT...LOC 0509Z 245DEG 48KT 3900 9038

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 11:07 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 15, 11:07 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CDT MON APR 15 2013

.UPDATE...
ISSUED AT 838 PM CDT MON APR 15 2013

AT 01Z...CDFNT EXTENDS FROM A JUST NW OF KMTO-OVER KBLV-JUST S OF
KTBN LINE.  THIS FRONT HAS BEEN STEADILY BUT SLOWLY PUSHING S OVER
THE PAST SEVERAL HOURS AND WITH MID LVL FLOW REMAINING AT A SIMILAR
AMPLIFICATION TONIGHT...SEE NO REASON WHY THE CDFNT WILL NOT
CONTINUE TO DROP S OVERNIGHT.  TEMPS DROP OFF INTO THE 50S PRETTY
QUICKLY BEHIND IT WHILE READINGS REMAIN IN THE LO 70S AHEAD OF IT.
ATMOSPHERE IS VERY CAPPED S OF THE FRONT...AND PROBABLY A GOOD
INDICATOR OF WHERE THE FRONT IS IS TO LOOK AT THE LATEST IR SAT PIX
FOR THE CLEARING EDGE.

ALL EYES ARE WAITING FOR THE ANTICIPATED SHRA/TSRA TO BEGIN
DEVELOPING WITH PPINE RADARS FOR THE EVENING SO FAR...UNTIL
RECENTLY. NEW CELLS HAVE DEVELOPED OVER SWRN MO AND THIS SHOULD BE
FOLLOWED BY ADDITIONAL DEVELOPMENT OVER THE NEXT 2-3HRS. THE
FAVORED ZONE FOR PCPN WILL BE BETWEEN KSTL AND KUIN AND THRU
KCOU/KJEF WHERE INCREASING H850-700 WAA WILL INTERACT INCREASINGLY
WITH STRONG FRONTOGENESIS ASSOCIATED WITH FRONT ALOFT AS IT PUSHES
SE INTO A MORE MOIST COLUMN. ALL OF THIS SHOULD BE SET TO GO BY
04Z. STILL SEE IT BEING A PROBLEM FOR MUCH IF ANY PCPN S OF THE
FRONT THRU THE NIGHT...HOWEVER.

THE SRN HALF OF THE PCPN THAT DOES DEVELOP WILL HAVE ENOUGH
INSTABILITY TO SUPPORT THUNDER...WITH HAIL PREVALENT IN THE STRONGER
CELLS...PRIMARILY IN THE SLIGHT RISK AREA ALG-S OF I-70 WHERE MID
LEVEL LAPSE RATES ARE STEEPEST...SO WE ARE LOOKING AT A REAL NARROW
CORRIDOR OF STRONG-SEVERE TSRA POTENTIAL BEFORE IT GETS TOO CAPPED
FOR PCPN.  THUNDER LOOKS QUITE LIMITED N OF BOWLING GREEN MO WITH
COOLER ATMOSPHERE CONTINUING TO PRESS S THRU THE NIGHT.

WAA FOR MUCH OF AREA SHOULD BE WINDING DOWN ARND 08-09Z...BUT
PERSISTENT WAA JUST TO THE W WILL KEEP THE THREAT FOR RAIN GOING
INTO TUESDAY MORNING FOR WHAT ADVECTS DOWNSTREAM.

TES

&&

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 343 PM CDT MON APR 15 2013

FRONTAL BOUNDARY IS SLOWLY MOVING TO THE SOUTH THIS AFTERNOON
WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND
NORTH OF IT. WITH FLOW ALOFT REMAINING PARALLEL TO THE
BOUNDARY...IT WILL MAKE VERY LITTLE PROGRESS TO THE SOUTH THIS
EVENING...THEN AS LOW LEVEL JET BACKS TO THE SOUTH...COULD SEE
FRONT SINK EVER SO SLIGHTLY FURTHER SOUTH...BUT CONFIDENCE IS LOW
ON EXACT LOCATION OF THIS BOUNDARY BY DAYBREAK ON TUESDAY. SO AS
ACTIVITY INCREASES IN COVERAGE TONIGHT ALONG AND NORTH OF
BOUNDARY...IT WILL BE VERY SLOW IN ITS EXPANSION TO THE SOUTH AS
WELL...SO KEPT HIGHER POPS ALONG AND NORTH OF I-44 FOR THIS
EVENING...THEN INCREASE POPS TO THE SOUTH AFTER MIDNIGHT. STILL
HAVE A SLIGHT RISK OF SEVERE WEATHER TONIGHT...THOUGH MAIN THREAT
WILL BE LARGE HAIL. DUE TO THE FRONTAL BOUNDARY...LOWS TONIGHT
WILL RANGE FROM THE LOW 40S FAR NORTH TO THE UPPER 50S FAR SOUTH.

BYRD

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 343 PM CDT MON APR 15 2013

(TUESDAY - WEDNESDAY)

COLD FRONT IS PROGGED TO CONTINUE TO SLOWLY OOZE SOUTHWARD TO NEAR
MO/AR BORDER BY 1200 UTC TUESDAY. THE FRONT WILL THEN BECOME
QUASI-STATIONARY AND WAVER SLIGHTLY NORTHWARD DUE TO STRONG SW
UPPER-LEVEL FLOW. TIED HIGHEST POPS/QPF ALONG AND JUST NORTH OF
BAROCLINIC ZONE WHERE STRONGEST LOW-LEVEL CONVERGENCE AND FRONTOGENETICAL
FORCING WILL EXIST. TAILORED POPS/QPF BACK A BIT IN THE AFTERNOON
HOURS AS LARGE-SCALE SUBSIDENCE ABOVE 700 HPA SETS IN AS MIDLEVEL
RIDGING AMPLIFIES.

TEMPERATURES NORTH OF THE BOUNDARY WILL FEEL QUITE COOL WITH HIGHS
GENERALLY IN THE 50S NORTH OF A KUUV-KSTL-K3LF LINE. SOUTH OF
THE BOUNDARY...HIGHS WILL BE MUCH WARMER AND IN THE 70S.

NWP GUIDANCE BEGINS TO DIVERGE WITH RESPECT TO PLACEMENT OF
AFOREMENTIONED QUASI-STATIONARY FRONT TUESDAY NIGHT/WEDNESDAY.
MODELS ARE GENERALLY 6-9 HOURS SLOWER LIFTING THE FRONT BACK NORTH
OF THE AREA AS A WARM FRONT WITH THE NAM A BIT FASTER THAN THE
GLOBAL MODELS. LARGE-SCALE FORCING FOR ASCENT IS VERY
INCOCUOUS/NEARLY NON-EXISTENT TUESDAY NIGHT/WEDNESDAY AS MID/UPPER-LEVEL
RIDGE IS OVER THE CWFA. HIGHEST POPS/QPF ARE LIKELY TO BE ONCE AGAIN
TIED TO BAROCLINIC ZONE WHICH WILL BE SHIFTING FURTHER AND FURTHER
NORTH WITH TIME. BEST CHANCE OF ELEVATED SHOWERS/STORMS ON TUESDAY
NIGHT WILL BE ACROSS NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS ON
NOSE OF LLJ. IF STORMS DO GET GOING...AS PREVIOUS FORECASTER
MENTIONED...SIGNIFICANT MUCAPE AND HIGH SHEAR COULD SUPPORT
ORGANIZED CONVECTION WITH LARGE HAIL BEING THE PREDOMINATE THREAT.
FURTHER SOUTH...THE WARM SECTOR WILL BE VERY UNSTABLE ON WEDNESDAY
WITH SBCAPES IN EXCESS OF 2000 J/KG...BUT MAY BE AT LEAST PARTIALLY
CAPPED WITH POSSIBLE EML ALOFT. CONTINUED LACK OF SYNOPTIC-SCALE
FORCING AND BORDERLINE DEEP LAYER SHEAR (~30-35 KNOTS) SUGGESTS MORE
ISOLATED-SCATTERED CONVECTION WITH SOME OF THE STRONGER STORMS
POTENTIALLY BEING CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND
LARGE HAIL.

(WEDNESDAY NIGHT - THURSDAY NIGHT)

TIMING OF MIDLEVEL TROUGH AXIS AND ASSOCIATED SFC COLD FRONT HAS
SLOWED DOWN IN CURRENT NWP GUIDANCE COMPARED TO 24 HOURS AGO...NOT
TOO SURPRISING CONSIDERING MODELS TEND TO EJECT SYSTEMS OUT OF THE
FOUR CORNERS REGION TOO QUICKLY. CURRENT THINKING IS THAT WE MAY SEE
2 ROUNDS OF SEVERE WEATHER IN THE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT TIMEFRAME. ELEVATED CONVECTION WILL LIKELY BE ONGOING NORTH OF
BAROCLINIC ZONE EARLY WEDNESDAY NIGHT. MORE ORGANIZED CONVECTION
LOOKS TO BEGIN OVER EASTERN KANSAS/WESTERN MISSOURI AND SHIFT
EASTWARD WITH TIME. SOME MODELS SUGGEST THAT THIS LINE OF CONVECTION
WILL PROPAGATE OUT AHEAD OF THE ACTUAL COLD FRONT THROUGH THURSDAY
MORNING WITH AN ADDITIONAL ROUND OF SEVERE THUNDERSTORMS MORE
CLOSELY TIED TO THE ACTUAL BOUNDARY COMING THROUGH THURSDAY
AFTERNOON AND INTO THURSDAY NIGHT. ALL FORMS OF SEVERE WEATHER WILL
BE POSSIBLE WITH EITHER ROUND OF CONVECTION...INCLUDING DAMAGING
WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.

IN ADDITION TO POSSIBLE SEVERE WEATHER...ALSO ADDED MENTION OF HEAVY
RAIN IN WX GRIDS DUE TO POSSIBLE TRAINING CONVECTION...TALL/THIN
CAPE PROFILES...HIGH K INDICES...AND PWAT VALUES AT OR ABOVE RECORD VALUES
FOR MID APRIL.

(FRIDAY - MONDAY)

MUCH COLDER CONDITIONS ARE STILL ON TAP FOR FRIDAY AS 850-HPA
TEMPERATURES PLUNGE TO AROUND -6C AT 1800 UTC FRIDAY. WITH CYCLONIC
FLOW ALOFT...LOW STRATUS...AND POSSIBILITY OF LINGERING LIGHT
RAIN...I HAVE CONTINUED TO TREND AOB COLDEST MODEL GUIDANCE WITH
HIGHS RANGING FROM THE MID 40S TO MID 50S. SFC RIDGE BUILDS IN
OVERNIGHT FRIDAY AND INTO SATURDAY PROVIDING RIPE CONDITIONS FOR
RADIATIONAL COOLING DUE TO LIGHT WINDS AND LOW DEWPOINTS. A FREEZE
APPEARS LIKELY FOR AT LEAST THE NORTHWESTERN THIRD OF THE AREA. IF
LOW CLOUDS CLEAR OUT...A HARD FREEZE IS CERTAINLY NOT OUT OF THE
QUESTION.

MODERATING CONDITIONS ARE IN THE OFFING FOR THE WEEKEND AND INTO
NEXT MONDAY. HOWEVER...TEMPERATURES DO LOOK TO STAY BELOW SEASONAL
AVERAGES...SOME 5-10 DEGREES BELOW NORMAL. THE WEEKEND LOOKS DRY
WITH SUNNY SKIES EXPECTED SATURDAY. CLOUDS WILL INCREASE DURING THE
DAY ON SUNDAY AS THE NEXT SYSTEM DIVES IN FROM THE NORTHWEST
BRINGING A CHANCE FOR RAIN ON SUNDAY NIGHT AND MONDAY.

GOSSELIN

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1024 PM CDT MON APR 15 2013

COLD FRONT HAS DROPPED S OF THE TAF SITES THIS EVNG.  THIS FRONT
SHOULD CONTINUE TO SAG SLOWLY SWD LATE TGT WITH NLY SFC WINDS AT
THE TAF SITES. CLOUD HEIGHTS SHOULD RANGE FROM MVFR TO IFR IN COU
AND THE ST LOUIS METRO AREA JUST BEHIND THE FRONT WITH MAINLY VFR
IN UIN FURTHER N. ELEVATED CONVECTION HAS DEVELOPED BEHIND THE
COLD FRONT AND WAS MOVING NEWD THROUGH COU TO NEAR UIN LATE THIS
EVNG. THIS CONVECTION WILL LIKELY SHIFT SE AND MOVE THROUGH THE ST
LOUIS METRO AREA LATE TGT. MOST OF THIS CONVECTION SHOULD SHIFT E
OF THE TAF SITES BY EARLY TUE MRNG AS DEPICTED BY SOME OF THE HIGH
RESOLUTION MODELS. A LOT OF UNCERTAINTY WITH COVERAGE AND TIMING
OF CONVECTION EXPECTED ON TUE AND TUE NGT. MAY LEAVE THE TAFS DRY
ON TUE AND TUE EVNG...ALTHOUGH THERE MAY CONTINUE TO BE WIDELY
SCATTERED TO SCATTERED ACTIVITY IN THE COU AND ST LOUIS METRO
AREAS TUE...AND ALSO IN UIN TUE EVNG AS THE FRONT BEGINS TO LIFT
BACK N. NLY SFC WINDS WILL VEER AROUND TO A NELY DIRECTION TUE
MRNG...THEN TO AN E-NELY DIRECTION TUE AFTN OR EVNG.

SPECIFICS FOR KSTL...CIGS SHOULD REMAIN AROUND 1000 FT WITH A
NARROW BAND OF POST FRONTAL IFR CLOUDS EXTENDING THROUGH STL.
CIGS MAY GRADUALLY IMPROVE INTO THE MVFR CATAGORY BY LATE TUE
MRNG OR EARLY AFTN. SHOWERS AND THUNDERSTORMS ACROSS CNTRL AND
NERN MO SHOULD SHIFT SE THROUGH STL LATE TGT. MAY LEAVE THE STL
TAF DRY ON TUE AND TUE NGT...ALTHOUGH THERE MAY STILL BE WIDELY
SCATTERED TO SCATTERED ACTIVITY CONTINUING OR REDEVELOPING AGAIN
ON TUE. N-NELY SFC WINDS SHOULD VEER AROUND TO AN ELY DIRECTION
TUE AFTN...AND TO A SELY DIRECTION TUE NGT AS THE FRONT BEGINS TO
LIFT BACK NWD.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 15, 4:00 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT MON APR 15 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
400 PM CDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT ACROSS A MAJORITY OF THE AREA. SOME
OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA AGAIN ON
TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS ACROSS THE SOUTHERN
HALF OF MISSOURI INTO CENTRAL ILLINOIS COULD BE SEVERE LATE
TUESDAY AFTERNOON AND TUESDAY NIGHT WITH LARGE HAIL THE PRIMARY
THREAT.

THUNDERSTORMS REMAIN LIKELY FROM WEDNESDAY THROUGH THURSDAY. ON
LATE WEDNESDAY NIGHT AND THURSDAY THERE IS POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER...AND POSSIBLY A SEVERE WEATHER
OUTBREAK WITH NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER
THREAT COULD PERSIST ON THURSDAY NIGHT ACROSS SOUTHEASTERN MISSOURI AND
SOUTHERN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

GOSSELIN

In the hours before

Special weather statement, Apr 15, 10:11 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT MON APR 15 2013

MOZ048-049-160400-
COLE MO-OSAGE MO-
1011 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE AND SOUTHERN COLE
COUNTIES UNTIL 1100 PM CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRAZITO...OR 13 MILES SOUTH OF JEFFERSON
CITY...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LINN...
  ST. THOMAS...
  WARDSVILLE...
  TAOS...
  WESTPHALIA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Apr 15, 10:26 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT MON APR 15 2013

MOZ050-160415-
CALLAWAY MO-
1026 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY COUNTY UNTIL
1115 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF FULTON...MOVING NORTHEAST AT 45
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FULTON...
  WILLIAMSBURG...
  SHAMROCK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA UNTIL 5 AM CDT. BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Apr 15, 10:53 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT MON APR 15 2013

MOZ027-035-160430-
MARION MO-RALLS MO-
1053 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RALLS AND SOUTHEASTERN
MARION COUNTIES UNTIL 1130 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PERRY...OR 10 MILES
NORTHEAST OF SANTA FE...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HANNIBAL...
  SPAULDING...
  RENSSELAER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Special weather statement, Apr 15, 11:13 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 PM CDT MON APR 15 2013

MOZ051-052-060-160500-
LINCOLN MO-MONTGOMERY MO-WARREN MO-
1113 PM CDT MON APR 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARREN...MONTGOMERY AND
LINCOLN COUNTIES UNTIL MIDNIGHT CDT...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW FLORENCE...OR 8 MILES SOUTHEAST OF
MONTGOMERY CITY...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...
  JONESBURG...
  HAWK POINT...
  DAVIS...
  MOSCOW MILLS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 11:59 PM CDTSevere Thunderstorm WarningLSXGreene, Jersey, Macoupin, Madison46 min
Apr 16, 11:12 AM CDTRiver Flood WarningLSXCalhoun90 days
Apr 16, 11:51 AM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey88 days
Apr 16, 4:30 PM CDTFlash Flood WatchLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 8 more50 hr
Apr 15, 10:33 PM CDTSevere Thunderstorm WarningLSXMonroe27 min
Apr 15, 10:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren49 min
Apr 16, 6:56 AM CDTRiver Flood WarningLSXCole4 days
Apr 16, 9:08 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Apr 16, 12:32 PM CDTRiver Flood WarningLSXLincoln32 hr
Apr 16, 2:42 PM CDTRiver Flood WarningLSXSaint Charles36 hr
Apr 16, 4:04 PM CDTRiver Flood WarningLSXLincoln32 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.